Alert archive / Virginia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 2, NWS Wakefield, VA

January 14, 2005Dorchester County, Maryland; 4 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jan 14, 2005, 7:36 AM EST for Dorchester County, Maryland; 4 counties in Virginia. It was in force for 219 days. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 14, 2005, 7:36 AM EST (12:36 UTC)
Expired
Aug 21, 2005, 5:48 PM EDT
In force
219 days
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

Counties Dorchester County, MD, City of Franklin, VA, City of Suffolk, VA, Isle of Wight County, VA, Southampton County, VA

The radar

The Norfolk radar (KAKQ), 36 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 5:10 PM EDTHAIL 1W Indika, VAQUARTER SIZED HAIL REPORTED ABOUT A HALF MILE WEST OF INDIKA...OR 2 MILES NORTH OF ROUTE 460.
Aug 21, 5:15 PM EDTTSTM WND DMG1 N Kings Fork, VASEVERAL TREES DOWN WITHIN 1 MILE NORTH OF ROUTE 460.
Aug 21, 5:15 PM EDTHAIL 0.881 N Kings Fork, VANICKEL TO QUARTER SIZED HAIL REPORTED 1 MILE NORTH OF KINGS FORK AND ROUTE 460.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 14, 5:00 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 0.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2005-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2005-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 409 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
409 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KAKQ 141237
SVRAKQ
MDC019-141300-
/X.NEW.KAKQ.SV.W.0002.050114T1236Z-050114T1300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
736 AM EST FRI JAN 14 2005

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DORCHESTER COUNTY IN SOUTHEAST MARYLAND

* UNTIL 800 AM EST

* AT 733 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
  CROCHERON...OR ABOUT 18 MILES NORTHWEST OF CRISFIELD...AND MOVING
  EAST AT 45 MPH.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO 
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3821 7625 3804 7617 3821 7591 3834 7586

$$
5 follow-up statements
000 
WUUS51 KAKQ 081539
SVRAKQ
VAC093-175-620-081615-
/O.NEW.KAKQ.SV.W.0002.050308T1539Z-050308T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1039 AM EST TUE MAR 8 2005

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF FRANKLIN IN SOUTHEAST VIRGINIA
  ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA
  SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA

* UNTIL 1115 AM EST

* AT 1037 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR BURDETTE...OR ABOUT 9 MILES
  NORTH OF FRANKLIN...AND MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
    WALTERS...  COLLOSSE AND   HUNTERDALE BY 1045 AM EST...
    CARRSVILLE...  LEES MILL AND   FRANKLIN BY 1050 AM EST...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE
TOLL FREE AT...1...800...7 3 7...8 6 2 4.

LAT...LON 3693 7689 3684 7709 3657 7695 3673 7679

$$
000 
WWUS51 KAKQ 081558
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1057 AM EST TUE MAR 8 2005

VAC093-175-620-081615-
/O.CON.KAKQ.SV.W.0002.000000T0000Z-050308T1615Z/
CITY OF FRANKLIN VA-SOUTHAMPTON VA-ISLE OF WIGHT VA-
1057 AM EST TUE MAR 8 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 AM EST FOR
SOUTHWESTERN ISLE OF WIGHT...EASTERN SOUTHAMPTON AND NORTHEASTERN
CITY OF FRANKLIN COUNTIES...

AT 1055 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LEES MILL...OR ABOUT
NEAR HOLLAND...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALTERS AND HUNTERDALE BY 1045 AM EST
  FRANKLIN AND COLLOSSE BY 1050 AM EST
  LEES MILL AND CARRSVILLE BY 1055 AM EST

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3693 7689 3684 7709 3657 7695 3673 7679

$$

JAB
000 
WUUS51 KAKQ 212106
SVRAKQ
VAC093-800-212145-
/O.NEW.KAKQ.SV.W.0002.050821T2106Z-050821T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
506 PM EDT SUN AUG 21 2005

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CITY OF SUFFOLK IN SOUTHEAST VIRGINIA
  ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA

* UNTIL 545 PM EDT

* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  INDIKA...OR ABOUT NEAR WINDSOR...AND MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
    LONGVIEW BY 520 PM EDT...
    KINGS FORK BY 525 PM EDT...
    CHUCKATUCK AND   WILLS CORNER BY 530 PM EDT...
    DRIVER AND   WILROY BY 545 PM EDT...

LAT...LON 3695 7673 3679 7679 3669 7650 3688 7644

$$

HURLEY
000 
WWUS51 KAKQ 212116
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 PM EDT SUN AUG 21 2005

VAC093-800-212145-
/O.CON.KAKQ.SV.W.0002.000000T0000Z-050821T2145Z/
CITY OF SUFFOLK VA-ISLE OF WIGHT VA-
516 PM EDT SUN AUG 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR ISLE
OF WIGHT AND CITY OF SUFFOLK COUNTIES...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR INDIKA...OR ABOUT NEAR WINDSOR...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGS FORK BY 525 PM EDT
  CHUCKATUCK AND WILLS CORNER BY 530 PM EDT
  WILROY...MAGNOLIA...DRIVER AND 6 MILES SOUTHWEST OF DEANES BY 545
  PM EDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3695 7673 3679 7679 3669 7650 3688 7644

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE
TOLL FREE AT...1...800...7 3 7...8 6 2 4.

$$

HURLEY
000 
WWUS51 KAKQ 212148
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
548 PM EDT SUN AUG 21 2005

VAC093-800-212154-
/O.EXP.KAKQ.SV.W.0002.000000T0000Z-050821T2145Z/
CITY OF SUFFOLK VA-ISLE OF WIGHT VA-
545 PM EDT SUN AUG 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR ISLE OF WIGHT COUNTY AND THE 
CITY OF SUFFOLK HAS EXPIRED...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LARGE AREA OF THUNDERSTORMS OVER THE CITY OF SUFFOLK...MAINLY OVER 
THE EASTERN HALF. AT THE SAME TIME...A SMALLER AREA OF WEAKER 
THUNDERSTORMS WAS LOCATED OVER CENTRAL ISLE OF WIGHT COUNTY. OVER 
THE PAST SEVERAL MINUTES...THE THUNDERSTORMS WHICH PROMPTED THE 
WARNING...CURRENTLY OVER SUFFOLK...HAD WEAKENED AND ARE NO LONGER 
CONSIDERED SEVERE. AS A RESULT...THE SEVERE THUNDERSTORM WARNING WAS 
ALLOWED TO EXPIRE AT 545 PM EDT.

LAT...LON 3695 7673 3679 7679 3669 7650 3688 7644

$$

HURLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 14, 5:00 AM EST, 2 hours 36 minutes earlier.

Area forecast discussion, Jan 14, 5:00 AM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 AM EST FRI JAN 14 2005

.SHORT TERM (TODAY)...
LINE OF HEAVY SHOWERS/EMBEDDED TSTMS MOVG THRU PIEDMONT ATTM. LINE
SHOWING SOME BOWING SEGMENTS AND HAVE ISSUED TORS FOR A FEW OF THE
STRONGER CIRCULATIONS. WILL CONT TO MONITOR BUT NO SVR REPORTS
RECEIVED YET. TORN WATCH IN EFFECT UNTIL 7 AM.

OTHER CONCERN IS FOR FLOOD THREAT AS TRAINING CELLS DUMPING
RAINFALL RATES OF UP TO AN INCH PER HOUR. REPORT OF A FLOODING
SECONDARY ROAD IN FLUVANNA BUT NO WIDESPREAD FLOODING REPORTED YET.
FLOOD WATCH IN EFFECT FOR I95 CORRIDOR AND WESTWARD TIL 10 AM.

PCPN AREA MOVES TO COAST THROU EARLY AFTERNOON AND MAY NEED TO
EXTEND FLOOD WATCH FOR EASTERN HALF.

&&

.LONG TERM (TONIGHT THROUGH THURSDAY)...
DIDNT SPEND MUCH TIME ON THIS PD WITH ALL THE SHORT TERM ISSUES.
GOING FCST BASICALLY UNCHANGED.

&&

.AVIATION...
MVFR/IFR IN HEAVY RAIN IMPROVING TO VFR THIS AFTN FROM WEST TO EAST.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...TORNADO WATCH.
NC...FLOOD WATCH BERTIE...HERTFORD...NORTHAMPTON TIL 10 AM.
VA...FLOOD WATCH TIL 10 AM I95 CORRIDOR AND WEST. TORNADO WATCH
UNTIL 7AM.
MARINE...GALE WARNING FOR ZONE ANZ658 THROUGH SATURDAY.
  ...GALE WARNING FOR ZONES ANZ630>632-650-652-654-656 THURSDAY
     EVENING AND TODAY.
  ...SMALL CRAFT ADVISORY FOR ZONES ANZ630>632-650-652-654-656
    TONIGHT THROUGH SATURDAY AFTERNOON.
  ...SMALL CRAFT ADVISORY FOR ZONE ANZ633 THROUGH SATURDAY.

&&

SHORT TERM/LONG TERM...CULLEN
AVIATION/MARINE...BROWN
Hazardous weather outlook, Jan 14, 5:30 AM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 AM EST FRI JAN 14 2005

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-151030-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
530 AM EST FRI JAN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.

.DAY ONE...TODAY...
SEVERE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...FLOODING RAINS
AND ISOLATED TORNADOS THROUGH MIDDAY.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

CULLEN

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Special weather statement, Jan 14, 4:15 AM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
415 AM EST FRI JAN 14 2005

VAZ060>062-066>069-140945-

AMELIA VA-CUMBERLAND VA-GOOCHLAND VA-LUNENBURG VA-NOTTOWAY
VA-POWHATAN VA-PRINCE EDWARD VA-
415 AM EST FRI JAN 14 2005

...STRONG STORMS MOVING THROUGH THE VIRGINIA PIEDMONT...

AT 414 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS FROM 5 MILES NORTHWEST OF FARMVILLE TO 14 MILES
SOUTH OF HAMPDEN SYDNEY...OR FROM 5 MILES NORTHWEST OF FARMVILLE TO
KEYSVILLE...MOVING NORTHEAST AT 45 MPH. THE STRONG STORMS WILL
BE NEAR
  FARMVILLE AROUND 420 AM EST
  CUMBERLAND AROUND 435 AM EST
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE CARTERSVILLE.

WIND GUSTS TO 50 MPH ARE POSSIBLE. AN ISOLATED TORNADO IS ALSO
POSSIBLE. RAINFALL RATES OF OVER AN INCH PER HOUR WILL CAUSE PONDING
OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING
AREAS.

A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 7 AM.

CULLEN
Special weather statement, Jan 14, 5:07 AM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
507 AM EST FRI JAN 14 2005

VAZ049-062>064-068>071-141045-

AMELIA VA-CAROLINE VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-LOUISA VA-POWHATAN VA-
507 AM EST FRI JAN 14 2005

...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA PIEDMONT...

AT 507 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 8 MILES NORTH OF GOOCHLAND TO AMELIA
COURTHOUSE...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR   BOWLING GREEN AROUND 540 AM EST
    ASHLAND AROUND 545 AM EST

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS
AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.

BROWN
Special weather statement, Jan 14, 5:55 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
555 AM EST FRI JAN 14 2005

NCZ012-013-VAZ063>065-068-070>094-096-141145-

AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD
VA-DINWIDDIE VA-ESSEX VA-GLOUCESTER VA-GREENSVILLE VA-HANOVER
VA-HENRICO VA-HERTFORD NC-ISLE OF WIGHT VA-JAMES CITY VA-KING AND
QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MECKLENBURG
VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON
NC-NORTHUMBERLAND VA-PRINCE GEORGE VA-RICHMOND VA-SOUTHAMPTON
VA-SUFFOLK VA-SURRY VA-SUSSEX VA-WESTMORELAND
VA-YORK VA-
555 AM EST FRI JAN 14 2005

...STORMS WITH HIGH WINDS AND HEAVY RAIN MOVING THROUGH THE I95 AND
I85 CORRIDORS IN CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA...

AT 551 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS FROM 12 MILES NORTHWEST OF CHAMPLAIN TO 21 MILES
SOUTH OF BRODNAX...OR FROM 12 MILES NORTHWEST OF CHAMPLAIN TO
WARRENTON...MOVING EAST AT 55 MPH. THE STRONG STORMS WILL BE
NEAR   VARINA AROUND 600 AM EST
  WHARFS STORE AROUND 605 AM EST
  WALKERTON AROUND 610 AM EST
  WRIGHTS CORNER AROUND 615 AM EST
  WELLFORD AROUND 620 AM EST
  YALE AROUND 625 AM EST.
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BON AIR...
BOYKINS...CALLAO...CHARLES CITY...CHESTER...CLAREMONT...COLONIAL
HEIGHTS...COURTLAND...DAHLIA...DELTAVILLE...DINWIDDIE...DISPUTANTA...
DOWNTOWN RICHMOND...EMPORIA...FAIR PORT...FORT LEE...FRANKLIN...
GARYSBURG...GLOUCESTER COURTHOUSE...GLOUCESTER POINT...HIGHLAND
SPRINGS...HOPEWELL...KILMARNOCK...KING AND QUEEN COURTHOUSE...KING
WILLIAM...LAWRENCEVILLE...MCKENNEY...MECHANICSVILLE...MONTROSS...NEW
KENT...NORGE...PETERSBURG...PURDY...QUEENS LAKE...ROBLEY...ROXBURY...
SAINT STEPHENS CHURCH...SURRY...TALLEYSVILLE...TAPPAHANNOCK...
TOANO...URBANNA...WAKEFIELD...WARSAW...WAVERLY...WEST POINT AND
WILLIAMSBURG.

WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. RAINFALL RATES OF
ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS
AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.

ISOLATED TORNADOS ARE ALSO POSSIBLE. A TORNADO WATCH REMAINS IN
EFFECT UNTIL 11 AM EST.

CULLEN
Special weather statement, Jan 14, 6:00 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
600 AM EST FRI JAN 14 2005

MDZ022-VAZ071-VAZ077-VAZ095-NCZ012-NCZ031-141600-

...TORNADO WATCH NUMBER 18 REMAINS IN EFFECT UNTIL 11 AM EST...

A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL AND SOUTHEAST
VIRGINIA...NORTHEAST NORTH CAROLINA AND EASTERN MARYLAND. THE WATCH
IS EFFECTIVE UNTIL 11 AM.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FMC
Special weather statement, Jan 14, 7:00 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
700 AM EST FRI JAN 14 2005

NCZ012>017-030>032-VAZ072>078-081>100-141300-

ACCOMACK VA-BERTIE NC-CAMDEN NC-CHARLES CITY VA-CHESAPEAKE VA-CHOWAN
NC-ESSEX VA-GATES NC-GLOUCESTER VA-GREENSVILLE VA-HERTFORD NC-ISLE OF
WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER
VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-NORTHUMBERLAND
VA-PASQUOTANK NC-PERQUIMANS NC-PRINCE GEORGE VA-RICHMOND
VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-VIRGINIA BEACH
VA-WESTERN CURRITUCK NC-WESTMORELAND VA-YORK VA-
700 AM EST FRI JAN 14 2005

...STRONG STORMS WITH HIGH WINDS AND HEAVY RAIN MOVING THROUGH
EASTERN VIRGINIA AND NORTHEAST NORTH CAROLINA...

AT 658 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS FROM 10 MILES NORTH OF CALLAO TO 5 MILES SOUTHEAST OF
GARYSBURG...MOVING EAST AT 45 MPH. THE STRONG STORMS WILL BE NEAR
  WATER VIEW AROUND 705 AM EST
  RICH SQUARE AROUND 710 AM EST
  YORK TERRACE AROUND 715 AM EST
  ZUNI AROUND 720 AM EST
  YORKTOWN AROUND 725 AM EST
  WILLS CORNER AROUND 730 AM EST
OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AHOSKIE...
BOYKINS...CAMDEN...CAPE CHARLES...CHARLES CITY...CHURCHLAND...
CLAREMONT...COURTLAND...DEEP CREEK...DELTAVILLE...DOWNTOWN NORFOLK...
DOWNTOWN PORTSMOUTH...DOWNTOWN SUFFOLK...ELIZABETH CITY...EXMORE...
FAIR PORT...FRANKLIN...GATESVILLE...GLOUCESTER COURTHOUSE...
GLOUCESTER POINT...GREAT BRIDGE...HAMPTON...HERTFORD...HOLLAND...
KEMPSVILLE...KILMARNOCK...KING AND QUEEN COURTHOUSE...LANGLEY AFB...
MATHEWS...MURFREESBORO...NEW KENT...NEW POINT COMFORT...NEWPORT
NEWS...NORGE...OCEAN VIEW...PATRICK HENRY FIELD...POQUOSON...QUEENS
LAKE...ROBLEY...RYLAND...SEAFORD...SMITHFIELD...SOUTH MILLS...
SUNBURY...SURRY...TOANO...URBANNA...VIRGINIA BEACH OCEANFRONT...
WAKEFIELD...WARSAW...WAVERLY...WEST POINT...WILLIAMSBURG...WINDSOR
AND WINFALL.

WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. RAINFALL RATES OF
ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS
AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.

ISOLATED TORNADOS ARE ALSO POSSIBLE. A TORNADO WATCH REMAINS IN
EFFECT UNTIL 11 AM EST.

CULLEN
Local storm report, Jan 14, 7:09 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
709 AM EST FRI JAN 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     TSTM WND DMG     DUNCAN                  37.71N 78.15W
01/14/2005                   CUMBERLAND         VA   LAW ENFORCEMENT

            TREE IN ROAD NEAR DUNCAN STORE

&&

CROSSLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:54 AM ESTTornado WarningAKQCharles City, Fluvanna, Northumberland, Prince George, Richmond307 days
Jan 14, 4:03 AM ESTTornado WarningAKQGoochland, Surry130 days
Jan 14, 5:18 AM ESTTornado WarningAKQHanover169 days
Jan 14, 5:28 AM ESTSevere Thunderstorm WarningAKQCharles City, James City, Mecklenburg219 days
Jan 14, 8:18 AM ESTSpecial Marine WarningAKQ57 min
Jan 14, 8:45 AM ESTSpecial Marine WarningAKQ60 min
Jan 14, 9:24 AM ESTSevere Thunderstorm WarningAKQRichmond, Westmoreland246 days
Jan 14, 9:46 AM ESTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach247 days
Jan 14, 10:05 AM ESTSpecial Marine WarningAKQ55 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2005Severe Thunderstorm Warnings in Maryland, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.